Florida, 2002Flood in Florida, October 12, 2002
October 12, 2002 · NWS JAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 12, 1:15 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 1:15 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SAT OCT 12 2002
PUBLIC...
GFS (AVN/MRF) SURE LOOKS LIKE THE MODEL OF CHOICE TODAY, ESPECIALLY
WITH RESPECT TO DEVELOPMENTS IN THE NORTHWESTERN CARIBBEAN THROUGH
MID-WEEK.
TONIGHT...A VORT CENTER COMES OUT OF THE NORTH CENTRAL GULF AND
CLIPS THE AREA. WILL KEEP IN SOME POPS FOR THE EXTREME NORTHWESTERN
ZONES TONIGHT. OTHERWISE WERE LOOKING AT LOCALLY DENSE FOG ONCE
AGAIN TOWARD SUNRISE.
SUNDAY AND SUNDAY NIGHT...AS THE FRONTAL SYSTEM BEGINS TO COME
THROUGH THE BEST DEEP LEVEL MOISTURE AND DYNAMICS APPEAR TO BE OVER
THE GEORGIA PORTION OF THE FORECAST AREA (FA) AND WILL GO WITH
HIGHER POPS IN THAT AREA. RAIN MAY BE LOCALLY HEAVY IN SOME
LOCATIONS.
MONDAY AND MONDAY NIGHT...THE FRONTAL SYSTEM LOOKS TO HANG UP NEAR
THE FL-GA STATE LINE WITH GOOD ISENTROPIC LIFT DEVELOPING OVER IT AS
THE LOW DEVELOPS SOUTH OF CUBA. SEE THE BEST POPS OVER SOUTHEAST
GEORGIA...THE SUWANNEE RIVER VALLEY AND THEN AGAIN ALONG THE
IMMEDIATE COAST WITH AN ONSHORE FLOW.
TUESDAY AND TUESDAY NIGHT...THE LOW TRANSITS EAST OF THE FA WITH
HEAVY RAINFALL LIKELY ALONG THE COAST. DUE TO THE UNCERTAINTY WITH
THE TIMING AND DEVELOPMENT OF THE CARIBBEAN LOW WILL ONLY GO GOOD
CHANCE INLAND BUT THAT MAY HAVE TO BE RAMPED UP.
EXTENDED...THE LOW MOVES OFF WITH SOME DRYING LATE IN THE WEEK AS
HIGH PRESSURE BUILDS INTO THE SOUTHERN STATES. TOWARD THE WEEKEND
THE HIGH BEGINS TO LIFT NORTHEAST TOWARD THE MID-ATLANTIC WITH A
WEDGE/NORTHEASTER DEVELOPING FOR THE WEEKEND.
MARINE...NO APPRECIABLE CHANGE IN THE MARINE. WILL HAVE TO AWAIT
DEVELOPMENTS IN THE CARIBBEAN BEFORE INCREASING WINDS AND SEAS
FURTHER IN THE EXTENDED PORTION. WILL AMEND THE SYNOPSIS TO MENTION
THE LOW AND ADD A BIT OF UNCERTAINTY TO THE PROG.
THANKS FOR THE COORD KMLB.
PRELIM
AMG WT 068/082 064/071 059 05368
SSI WT 074/082 075/077 075 05067
JAX WT 070/086 070/080 066 05056
SGJ BT 075/083 075/081 073 05045
GNV BT 069/087 069/083 067 05145
OCF BT 070/088 070/085 068 05144
.JAX...
.GA...NONE.
.FL...NONE.
Hazardous weather outlook, Oct 12, 11:45 AM EST, 7 hours 25 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT SAT OCT 12 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE INTERIOR SECTIONS. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA SUNDAY NIGHT AND
MONDAY. ISOLATED STRONG STORMS MAY DEVELOP AHEAD OF THE BOUNDARY...
BUT ORGANIZED SEVERE CONVECTION IS NOT EXPECTED AT THIS TIME.
FOLLOWING THE FRONTAL PASSAGE LATE MONDAY...THERE WILL BE A GOOD
CHANCE OF DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGH FRIDAY DUE
TO ONSHORE FLOW.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ECZ
In the hours before
Special weather statement, Oct 12, 5:47 PM EST, 1 hour 23 minutes before
FLZ040-122315-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT SAT OCT 12 2002
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF DUNNELLON...OR ABOUT 4
MILES SOUTH OF RAINBOW LAKES ESTATES...STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND
DUNNELLON THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
PETERSON
Flood, Marion
- When
- October 12, 7:10 PM EST to 8:00 PM EST
- Where
- Marion County, Dunnellon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Powell Road closed due to street flooding. Storm spotter reported 1.8 inches of rain in 20 minutes in Dunnelon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, October 12, 20021 death · 3 injured · 1 event
- Dense Fog in Michigan, October 12, 20021 death · 1 event
- Flash Flood and Flooding in Georgia, October 12 to 13, 2002$263,000 · 50 kt wind · 10 events
- Heavy Rain in Georgia, October 12 to 13, 20025 events
- High Wind in Alaska, October 12, 200288 kt wind · 2 events
- Flood in Kentucky, October 12 to 13, 20021 event
- Flood in Kentucky, October 12 to 14, 20021 event
- Flood in Kentucky, October 12 to 13, 20021 event
- Tornado in Alabama, October 12, 2002$1,000 · F0 · 1 event
- Funnel Cloud in Florida, October 12, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316900.